Skip to main content

(pq)-Extended Bessel and Modified Bessel Functions of the First Kind


Inspired by certain recent extensions of the Euler’s beta, Gauß hypergeometric and confluent hypergeometric functions (Choi et al. in Honam Math 36(2):339–367, 2014), we introduce (pq)-extended Bessel function \(J_{\nu ,p,q}\), the (pq)-extended modified Bessel function \(I_{\nu ,p,q}\) of the first kind of order \(\nu \) by making use two additional parameters in the integrand, as well as the (pq)-extended Struve \(\mathbf{H}_{\nu ,p,q}\) and the modified Struve \(\mathbf{L}_{\nu ,p,q}\) functions. Systematic investigation of its properties, among others integral representations, bounding inequalites Mellin transforms (for all newly defined Bessel and Struve functions), complete monotonicity, Turán type inequality, associated non-homogeneous differential-difference equations (exclusively for extended Bessel functions) are presented. Brief presentation of another members of Bessel functions family: spherical, ultraspherical, Delerue hyper-Bessel and their modified counterparts and the Wright generalized Bessel function with links to their (pq)-extensions are proposed.

This is a preview of subscription content, access via your institution.


  1. 1.

    Choi, J., Rathie, A.K., Parmar, R.K.: Extension of extended beta, hypergeometric and confluent hypergeometric functions. Honam Math. J. 36(2), 339–367 (2014)

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    Agarwal, P., Choi, J.: Fractional calculus operators and their image formulas. J. Korean Math. Soc. 53(5), 1183–1210 (2016)

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Choi, J., Parmar, R.K., Pogány, T.K.: Mathieu-type series built by \((p, q)\)–extended Gaussian hypergeometric function. Bull. Korean Math. Soc. (2016). doi:10.4134/BKMS.b160313

  4. 4.

    Chaudhry, M.A., Qadir, A., Rafique, M., Zubair, S.M.: Extension of Euler’s beta function. J. Comput. Appl. Math. 78, 19–32 (1997)

    MathSciNet  Article  MATH  Google Scholar 

  5. 5.

    Chaudhry, M.A., Qadir, A., Srivastava, H.M., Paris, R.B.: Extended hypergeometric and confluent hypergeometric functions. Appl. Math. Comput. 159, 589–602 (2004)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Chaudhry, M.A., Zubair, S.M.: On a Class of Incomplete Gamma Functions with Applications. CRC Press (Chapman and Hall), Boca Raton (2002)

    MATH  Google Scholar 

  7. 7.

    Parmar, R.K., Pogány, T.K.: Extended Srivastava’s triple hypergeometric \(H_{A, p, q}\) function and related bounding inequalities. J. Contemp. Math. Anal. (2016) (to appear)

  8. 8.

    Pogány, T.K., Parmar, R.K.: On \(p\)–extended Mathieu series. (2016) (submitted manuscript)

  9. 9.

    Watson, G.N.: A Treatise on the Theory of Bessel Functions. Cambridge University Press, Cambridge (1922)

    MATH  Google Scholar 

  10. 10.

    Paris, R.B., Kaminski, D.: Asymptotics and Mellin-Barnes Integrals. Cambridge University Press, Cambridge (2001)

    Book  MATH  Google Scholar 

  11. 11.

    Struve, H.: Über den Einfluß der Diffraction an Fernröhren auf Lichtscheiben. Mémoires de l’Academie Impér. des Sci. de St. Pétersbourg, Série VII XXX(8), 104 (1882)

    MATH  Google Scholar 

  12. 12.

    Struve, H.: Beitrag zur Theorie der Diffraction an Fernröhren. Ann. Phys. Chem. 17, 1008–1016 (1882)

    Article  MATH  Google Scholar 

  13. 13.

    Baricz, Á., Ponnusamy, S., Singh, S.: Turán type inequalities for Struve functions. J. Math. Anal. Appl. 445(1), 971–984 (2017)

    MathSciNet  Article  MATH  Google Scholar 

  14. 14.

    Abramowitz, M., Stegun, I.A. (eds.): Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. Dover Publications, New York (1965)

    MATH  Google Scholar 

  15. 15.

    Baricz, Á.: Generalized Bessel functions of the first kind. Lecture Notes in Mathematics, vol. 1994. Springer, Berlin (2010)

    Book  MATH  Google Scholar 

  16. 16.

    Ashbaugh, M.S., Benguria, R.D.: Universal bounds for the low eigenvalues of Neumann Laplacians in \(N\) dimensions. SIAM J. Math. Anal. 24, 557–570 (1993)

    MathSciNet  Article  MATH  Google Scholar 

  17. 17.

    Lorch, L., Szego, P.: Bounds and monotonicities for the zeros of derivatives of ultrashperical Bessel functions. SIAM J. Math. Anal. 25(2), 549–554 (1994)

    MathSciNet  Article  MATH  Google Scholar 

  18. 18.

    Delerue, P.: Sur le calcul symbolic à \(n\) variables et fonctions hyperbesséliennes II. Ann. Soc. Sci. Brux. Ser. 1(3), 229–274 (1953)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Ključancev, M.I.: Singular differential operators with \((r1)\) parameters and Bessel functions of vector index. Sibirsk. Mat. Zh. 24(3), 47–62 (1983). (In Russian)

    MathSciNet  Google Scholar 

  20. 20.

    Dimovski, I.H., Kiryakova, V.S.: Generalized Poisson transmutations and corresponding representations of hyper-Bessel functions. C. R. Acad. Bulgare Sci. 39(10), 29–32 (1986)

    MathSciNet  MATH  Google Scholar 

  21. 21.

    Kiryakova, V., Hernandez-Suarez, V.: Bessel–Clifford third order differential operator and corresponding Laplace type integral transform. Diss. Math. 340, 143–161 (1995)

    MathSciNet  MATH  Google Scholar 

  22. 22.

    Kiryakova, V.S.: Generalized Fractional Calculus and Applications—Pitman Research Notes in. Math. Series No. 301. Longman Group UK Ltd. (1994)

  23. 23.

    Wright, E.M.: The asymptotic expansion of the generalized Bessel function. Proc. London Math. Soc. 38(2), 257–270 (1934)

    MathSciNet  MATH  Google Scholar 

  24. 24.

    Galué, L.: A generalized Bessel function. Integral Transforms Spec. Funct. 14, 395–401 (2003)

    MathSciNet  Article  MATH  Google Scholar 

  25. 25.

    Baricz, Á.: Functional inequalities for Galué’s generalized modified Bessel functions. J. Math. Inequal. 1(2), 183–193 (2007)

    MathSciNet  Article  MATH  Google Scholar 

  26. 26.

    Stanković, B.: On the function of E. M. Wright. Publ. Inst. Math. (Beograd) (N.S.) 10(24), 113–124 (1970)

    MathSciNet  MATH  Google Scholar 

  27. 27.

    Steinig, J.: The real zeros of Struve’s function. SIAM J. Math. Anal. 1, 365–375 (1970)

    MathSciNet  Article  MATH  Google Scholar 

  28. 28.

    Dimitrov, D.K., Rusev, P.K.: Zeros of entire Fourier transforms. East J. Approx. 17(1), 1–110 (2011)

    MathSciNet  MATH  Google Scholar 

  29. 29.

    Dimitrov, D.K., Ben Cheikh, Y.: Laguerre polynomials as Jensen polynomials of Laguerre–Pólya entire functions. J. Comput. Appl. Math. 233(3), 703–707 (2009)

    MathSciNet  Article  MATH  Google Scholar 

  30. 30.

    Elbert, Á.: Some recent results on the zeros of Bessel functions and orthogonal polynomials. J. Comput. Appl. Math. 133, 65–83 (2001)

    MathSciNet  Article  MATH  Google Scholar 

  31. 31.

    Pálmai, T., Apagyi, B.: Interlacing of positive real zeros of Bessel functions. J. Math. Anal. Appl. 375(1), 320–322 (2011)

    MathSciNet  Article  MATH  Google Scholar 

  32. 32.

    Sherstyukov, V.B., Sumin, E.V.: Application of Krein’s series to calculation of sums containing zeros of the Bessel functions. Comput. Math. Math. Phys. 55(4), 572–579 (2015)

    MathSciNet  Article  MATH  Google Scholar 

  33. 33.

    Calogero, F.: On the zeros of Bessel functions. Lett. Nuovo Cimento (2) 20(7), 254–256 (1977)

    MathSciNet  Article  Google Scholar 

  34. 34.

    Ahmed, S., Bruschi, M., Calogero, F., Olshanetsky, M.A., Perelomov, A.M.: Properties of the zeros of the classical polynomials and of the Bessel functions. Nuovo Cimento B (11) 49(2), 173–199 (1979)

    MathSciNet  Article  Google Scholar 

  35. 35.

    Baricz, Á., Maširević, D.Jankov, Pogány, T.K., Szász, R.: On an identity for zeros of Bessel functions. J. Math. Anal. Appl 422(1), 27–36 (2015)

    MathSciNet  Article  MATH  Google Scholar 

  36. 36.

    Chaggara, H., Ben Romdhane, N.: On the zeros of the hyper-Bessel function. Integral Transforms Spec. Funct 26(2), 96–101 (2015)

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Tibor K. Pogány.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Jankov Maširević, D., Parmar, R.K. & Pogány, T.K. (pq)-Extended Bessel and Modified Bessel Functions of the First Kind. Results Math 72, 617–632 (2017).

Download citation


  • (\(p, q\))-Extended beta function
  • (\(p, q\))-Extended Bessel and modified Bessel functions of the first kind
  • (\(p, q\))-Extended Struve and modified Struve functions
  • Integral representation
  • Bounding inequalities
  • Complete monotonicity
  • Differential–difference equation
  • Turán type inequality

Mathematics Subject Classification

  • Primary 33B15
  • 33C10
  • 39B62
  • Secondary 26A48
  • 33E20